Alert archive / Missouri / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 25, NWS Kansas City, MO

March 9, 2002Pettis County, Saline County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Mar 9, 2002, 12:37 AM CST for Pettis County, Saline County, Missouri. It was in force for 53 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 9, 2002, 12:37 AM CST (06:37 UTC)
Expired
Mar 9, 2002, 1:30 AM CST
In force
53 min
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

Counties Pettis County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 86 km from the middle of the area, began a volume at 06:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 9, 12:45 AM CSTHail 0.75Marshall, MO
Mar 9, 12:55 AM CSTThunderstorm Wind 52 ESedalia, MOLarge tree blown down on highway 65.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 8, 11:30 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 6.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2002-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 727 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2002-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 266 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
727 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
810 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
266 m²/s²
0-3 km storm-relative helicity
332 m²/s²
Significant tornado parameter
0.7
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 090637
SVRMCI
MOC159-195-090730-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1237 AM CST SAT MAR 9 2002

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SALINE COUNTY IN CENTRAL MISSOURI
  PETTIS COUNTY IN CENTRAL MISSOURI

* UNTIL 130 AM CST

* AT 1235 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF
  QUARTERS...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF MALTA
  BEND TO HOUSTONIA TO GREEN RIDGE...AND MOVING EAST AT 50 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
   SLATER...SEDALIA BY 1245 AM CST.

THE TOWNS OF HUGHESVILLE AND DMO ARE ALSO IN THE PATH OF THESE
STORMS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PLEASANT HILL.

LAT...LON 3924 9340 3856 9353 3857 9316 3933 9301

SEAMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 4:35 PM CST, 8 hours 2 minutes earlier.

Area forecast discussion, Mar 8, 4:35 PM CST, 8 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
435 PM CST FRI MAR 8 2002

435 PM...
SVR WW 11 ISSUED FOR PARTS OF NW MO AND NE CRNR KS FOR THIS EVE.
FNTL BNDRY HAS LIFTED NWD THIS AFTN IN RESPONSE TO BACKING BNDRY LYR
FLOW. MID 50 DWPTS HV POURED NWD ACRS WRN CWA. HIGHER CLDS HV PEELED
AWAY INVOF DRYLN AND TRIPLE PT WHERE WW 10 ISSUED. EXPCG RPD TSTM
DVLPMT ALG NE KS/NW MO PTN OF FNTL BNDRY AS INCRG H7 UVV ASSOCD WITH
CO SHRTWV SPREADS E ACRS MDTLY UNSTBL AMS. CAPES WILL BE IN THE
1000J-2000J RANGE. LLVL JET AXIS PROGD NR KS/MO BDR THIS EVE AND
INCRG TO 60+ KTS. SFC BASED SVR LIKELY TO RMN W OF THIS AXIS WHILE
ELEVATED SVR PSBL N OF FNT ACRS NW MO ON NOSE OF H8 JET. INITIAL
ACTVTY WILL BE SCT AND HV BTR CHC TO ROTATE AND BCM SUPER CELLS.
ACTVTY WILL LIKELY EVOLVE INTO A SQLN WHICH WILL TRK EWD ACRS CWA
THIS EVE. INDIVIDUAL CELLS SHUD RACE NE 40KTS OR MORE MAKING FOR A
CHALLENGE TO ISSUE WRNGS.

AFT CNVTV LINE PASSES THRU...STG NW WINDS EXPCD AS GRAD TIGHTENS IN
RESP TO DEEPENING SFC LOW AND INCRG UPR DYNAMIC SUPPORT. IN COORD
WITH TOP/SGF/STL WILL ISSUE WIND ADV FOR LT TNGT THRU SAT...WITH
WINDS DCRSG FM W TO E DURG THE AFTN. STG CAA AND RESIDUAL LLVL MSTR
MAY RESULT IN BRIEF CHANGE OVER TO SNOW ACRS NRN MO...MINOR
ACCUMULATIONS PSBL NW CRNR MO. NOT MUCH WRMG TMRW DESPITE PLENTY OF
SUN. SCND NIGHT AFT STG FROPA USUALLY RESULTS IN CDST MRNG AND HV
PLAYED IT THAT WAY IN THE ZONES.

MJ

EXTENDED FORECAST...
QUICK ZONAL FLOW DEVELOPS IN THE WAKE OF THIS WEEKENDS STORM
SYSTEM...WITH AN EMBEDDED S/WV MOVING THROUGH THE REGION MON
AFTERNOON THROUGH TUE MORNING. MRF/AVN KEEP MOST OF THE PVA TO THE
SOUTH OF MO. GULF OPENS UP AHEAD OF THE S/WV PROVIDING ENOUGH
MOISTURE TO WARRANT -RW...BUT BEST CHANCES OF SIG WX SHOULD OCCUR TO
OUR SOUTH.  PUSHED TEMPS UP FOR WED AS A RETURN FLOW ENTERS THE MID
WEST BEHIND MON/TUE S/WV. MRF BRINGS IN A LARGE WEST COAST TROUGH
STARTING WED NIGHT.  MODELS LOOK TO TRY AND PAINT PRECIP OVER THE
CWA FOR FRI. WILL INTRODUCE CHC POPS FOR FRI...BUT BELIEVE THAT THE
MRF WILL SLOW DOWN THE PROGRESSION OF THE TROUGH IN LATTER MODEL
RUNS.

CUTTER

1245 PM...
UPDATES TO THIS AFTERNOON AND TONIGHT.

UPDATES HAVE JUST BEEN MADE TO THE ZONES AND GRIDDED DATABASE TO
REFLECT CURRENT CONDITIONS ALONG THE VERY STRONG FRONT OVER THE
REGION.  THE COLD FRONT IS MAKING SLOW PROGRESS TO THE NORTH.  AS OF
NOON IT MOVED NORTH OF KMCI TO AROUND PRINCETON. THE MESOETA IS A
BIT TOO FAR SOUTH WITH ITS DEPICTION OF THE FRONT AND I EXPECT THAT
IT WILL ADVECT TO JUST NORTH OF KSTJ BY LATE THIS AFTERNOON. THAT
SAID...I HAVE DRASTICALLY LOWERED TEMPERATURES FOR EXTREME NORTHWEST
MISSOURI THIS AFTERNOON...WITH TEMPS HOLDING IN THE UPPER 40S.

I HAVE ALSO DELAYED THE TIMING OF THUNDER FOR THE ENTIRE AREA.  I
EXPECT ELEVATED THUNDER NORTH OF THE FRONT BY LATE AFTERNOON AS THE
LEVEL JET BECOMES MORE PERPENDCULAR TO THE FRONT.  SOUTH OF THE
FRONT...CONVECTION WILL LIKELY HOLD OFF UNTIL THE UPPER SYSTEM OVER
COLORADO EJECTS INTO THE PLAINS LATE THIS AFTERNOON AND EVENING.

THE CHANCE FOR SNOW DOES NOT APPEAR TO BE GREAT AFTER MIDNIGHT.
WITH STRONG COLD AIR ADVECTION OVER THE CWA AND CORRESPONDING
SUBSIDENCE SHOULD SHUT PRECIP OFF AFTER THE LINE OF CONVECTION.  A
FEW SNOW SHOWERS ARE POSSIBLE OVER NORTHWEST MISSOURI WELL AFTER
MIDNIGHT...BUT ACCUMULATIONS ARE NOT ANTICIPATED.

GK

450 AM...
MAIN CONCERN IS WITH SEVERE POTENTIAL LATE THIS AFTERNOON INTO THIS
EVENING. AM LEANING MORE TOWARD THE ETA/MESO-ETA AS FAR AS TEMPS AND
TIMING OF THE FRONT. DESPITE PLENTY OF CLOUD COVER...TEMPS SHOULD
HAVE NO TROUBLE GETTING WELL INTO THE 60S ACROSS THE FCST AREA...AND
EVEN LOWER 70S IN THE SOUTH AND WESTERN COUNTIES. WITH DEW POINTS IN
THE LOW-MID 50S...PLENTY OF ENERGY IS AVAILABLE. SFC BASED CAPES ARE
IN THE 1000-1500J/KG RANGE BY LATE AFTERNOON. LIFTED INDICIES ARE IN
THE -3 TO -6 RANGE. MAIN PROBLEM WITH TSRA THIS AFTERNOON IS THAT
THERE APPEARS TO BE A DECENT CAP AND WILL HAVE TO WAIT UNTIL THE
FRONT GETS CLOSER TO GET THE NEEDED LIFT. ONCE TSRA GET GOING...
DAMAGING WIND AND HAIL LOOK TO BE THE MAIN SVR THREAT. WINDS ARE
FAIRLY STRONG THROUGHOUT THE SOUNDING AND WET BULB ZERO IS ONLY
AROUND 8000FT. EXPECT PRECIP TO MOVE ACROSS ENTIRE AREA LATE THIS
AFTERNOON AND TONIGHT.

GOOD PUSH BEHIND THE SYSTEM WILL MAKE TIGHT SFC PRESSURE GRADIENT
LATE TONIGHT/EARLY SATURDAY. WIND SPEEDS AT THAT TIME...AS WELL AS
TODAY WILL BE NEARING BUT SHOULD STAY JUST BELOW ADVISORY CRITERIA.

NRR

.EAX...
KS...WIND ADVISORY FOR FRIDAY NIGHT AND SATURDAY FOR ZONES KSZ025...
KSZ057...KSZ060...KSZ102>105.

MO...WIND ADVISORY FOR FRIDAY NIGHT AND SATURDAY FOR ZONES
MOZ001>005...MOZ011>014...MOZ020>022...MOZ028>030...MOZ037>038...
MOZ043>044...MOZ053>054.

WIND ADVISORY FOR LATE TONIGHT THROUGH SATURDAY AFTERNOON FOR ZONES
MOZ006>008...MOZ015>017...MOZ023>025...MOZ031>033...MOZ039>040...
MOZ045>046.

In the hours before

Local storm report, Mar 8, 11:10 PM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1102 AM CST SAT MAR 09 2002

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0930 PM    EFFINGHAM                 KS   60 MPH TSTM GUST
03/08/02   ATCHISON                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0935 PM    TROY                      KS   65 MPH TSTM GUST
03/08/02   DONIPHAN                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0955 PM    FORTESCUE                 MO   WIND DAMAGE
03/08/02   HOLT                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1000 PM    SAVANNAH                  MO   WIND DAMAGE
03/08/02   ANDREW

1002 PM    BURLINGTON JCT            MO   WIND DAMAGE
03/08/02   NODAWAY

1005 PM    BEAN LAKE                 MO   67 MPH TSTM GUST
03/08/02   PLATTE                         REPORTED BY STORM
                                          SPOTTER.

1013 PM    LEAVENWORTH               KS   .75 INCH HAIL
03/08/02   LEAVENWORTH                    REPORTED BY EMERGENCY
                                          MANAGEMENT.

1025 PM    WESTON                    MO   1.25 INCH HAIL
03/08/02   PLATTE                         REPORTED BY HAM RADIO
                                          OPERATOR.

1025 PM    EDGERTON                  MO   WIND DAMAGE
03/08/02   PLATTE

1025 PM    4 W LINWOOD               KS   .88 INCH HAIL
03/08/02   LEAVENWORTH                    REPORTED BY EMERGENCY
                                          MANAGEMENT.

1035 PM    ALBANY                    MO   60 MPH TSTM GUST
03/08/02   GENTRY

1035 PM    STANBERRY                 MO   65 MPH TSTM GUST
03/08/02   GENTRY                         REPORTED BY HAM RADIO
                                          OPERATOR.

1043 PM    BONNER SPGS               KS   .75 INCH HAIL
03/08/02   WYANDOTTE

1045 PM    KANSAS CITY               KS   .75 INCH HAIL
03/08/02   WYANDOTTE                      REPORTED BY STORM
                                          SPOTTER.

1058 PM    5 W OLATHE                KS   .75 INCH HAIL
03/08/02   JOHNSON
Special weather statement, Mar 8, 11:12 PM CST, 1 hour 25 minutes before
MOZ008-017-025-032-033-039-040-044>046-054-091000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1112 PM CST FRI MAR 8 2002

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 14...IN EFFECT UNTIL 400 AM SATURDAY MORNING. THIS SEVERE
THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES...

IN MISSOURI:

ADAIR...CHARITON...COOPER...HENRY...HOWARD...JOHNSON...MACON...
PETTIS...RANDOLPH...SALINE AND SCHUYLER.

SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BOONVILLE...
CLINTON...KIRKSVILLE...MARSHALL...MOBERLY...SEDALIA AND WARRENSBURG.
Special weather statement, Mar 8, 11:35 PM CST, 1 hour 2 minutes before
KSZ025-057-060-102>105-MOZ001>007-011>016-020>024-028>031-037-038-
043-053-090800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1135 PM CST FRI MAR 8 2002

SEVERE THUNDERSTORM WATCH NUMBER 12 HAS BEEN CANCELLED FOR THE
FOLLOWING COUNTIES...

IN MISSOURI:

ANDREW...ATCHISON...BUCHANAN...CLINTON...DE KALB...GENTRY...HOLT...
NODAWAY...PLATTE AND WORTH.

IN KANSAS:

ATCHISON...DONIPHAN...LEAVENWORTH AND WYANDOTTE.

SOME CITIES NO LONGER INCLUDED IN THIS SEVERE THUNDERSTORM WATCH ARE
ATCHISON...MARYVILLE...ROCKPORT AND ST JOSEPH.

SEVERE THUNDERSTORM WATCH NUMBER REMAINS IN EFFECT UNTIL 200 AM CST
SATURDAY MORNING...FOR THE FOLLOWING COUNTIES...

IN MISSOURI:

BATES...CALDWELL...CARROLL...CASS...CLAY...DAVIESS...GRUNDY...
HARRISON...JACKSON...LAFAYETTE...LINN...LIVINGSTON...MERCER...
PUTNAM...RAY AND SULLIVAN.

IN KANSAS:

JOHNSON...LINN AND MIAMI.

SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BETHANY...
BUTLER...CHILLICOTHE...HARRISONVILLE...KANSAS CITY...OLATHE...PAOLA
AND TRENTON.

PB
Local storm report, Mar 9, 12:25 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1218 PM CST SAT MAR 09 2002

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1125 PM    3 WNW PLEASANT HILL       MO   55 MPH TSTM GUST
03/08/02   CASS                           REPORTED BY PUBLIC.

1126 PM    GALLATIN                  MO   WIND DAMAGE - ROOF
03/08/02   DAVIESS                        RIPPED OFF MOBILE HOME
                                          REPORTED BY PUBLIC.

1130 PM    MILL GROVE                MO   WIND DAMAGE - LARGE
03/08/02   MERCER                         TREE DOWN

1152 PM    HARRIS                    MO   59 MPH TSTM GUST
03/08/02   SULLIVAN                       REPORTED BY HAM RADIO
                                          OPERATOR.

1200 AM    WHEELING                  MO   60 MPH TSTM GUST
03/09/02   LIVINGSTON

1200 AM    WHEELING                  MO   .75 INCH HAIL
03/09/02   LIVINGSTON                     REPORTED BY HAM RADIO
                                          OPERATOR.

1203 AM    CARROLLTON                MO   WIND DAMAGE - 3
03/09/02   CARROLL                       TRANSFORMERS DESTROYED
Local storm report, Mar 9, 12:27 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1227 AM CST SAT MAR 09 2002

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0930 PM    EFFINGHAM                 KS   60 MPH TSTM GUST
03/08/02   ATCHISON                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0935 PM    TROY                      KS   65 MPH TSTM GUST
03/08/02   DONIPHAN                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0955 PM    FORTESCUE                 MO   WIND DAMAGE
03/08/02   HOLT                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1000 PM    SAVANNAH                  MO   WIND DAMAGE
03/08/02   ANDREW

1002 PM    BURLINGTON JCT            MO   WIND DAMAGE
03/08/02   NODAWAY

1005 PM    BEAN LAKE                 MO   67 MPH TSTM GUST
03/08/02   PLATTE                         REPORTED BY STORM
                                          SPOTTER.

1013 PM    LEAVENWORTH               KS   .75 INCH HAIL
03/08/02   LEAVENWORTH                    REPORTED BY EMERGENCY
                                          MANAGEMENT.

1025 PM    WESTON                    MO   1.25 INCH HAIL
03/08/02   PLATTE                         REPORTED BY HAM RADIO
                                          OPERATOR.

1025 PM    EDGERTON                  MO   WIND DAMAGE
03/08/02   PLATTE

1025 PM    4 W LINWOOD               KS   .88 INCH HAIL
03/08/02   LEAVENWORTH                    REPORTED BY EMERGENCY
                                          MANAGEMENT.

1035 PM    ALBANY                    MO   60 MPH TSTM GUST
03/08/02   GENTRY

1035 PM    STANBERRY                 MO   65 MPH TSTM GUST
03/08/02   GENTRY                         REPORTED BY HAM RADIO
                                          OPERATOR.

1043 PM    BONNER SPGS               KS   .75 INCH HAIL
03/08/02   WYANDOTTE

1045 PM    KANSAS CITY               KS   .75 INCH HAIL
03/08/02   WYANDOTTE                      REPORTED BY STORM
                                          SPOTTER.

1058 PM    5 W OLATHE                KS   .75 INCH HAIL
03/08/02   JOHNSON

1102 PM    GLADSTONE                 MO   1 INCH HAIL
03/08/02   CLAY                           REPORTED BY PUBLIC.

1113 PM    CAINSVILLE                MO   WIND DAMAGE
03/08/02   HARRISON                       REPORTED BY HAM RADIO
                                          OPERATOR.

1118 PM    1 E PAOLA                 KS   .88 INCH HAIL
03/08/02   MIAMI

1125 PM    3 WNW PLEASANT HILL       MO   55 MPH TSTM GUST
03/08/02   CASS                           REPORTED BY PUBLIC.

1125 PM    3 WNW PLEASANT HILL       MO   55 MPH TSTM GUST
03/08/02   CASS                           REPORTED BY PUBLIC.

1126 PM    GALLATIN                  MO   WIND DAMAGE
03/08/02   DAVIESS                        REPORTED BY PUBLIC.

1128 PM    BELTON                    MO   .75 INCH HAIL
03/08/02   CASS                           REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.

1130 PM    MILL GROVE                MO   WIND DAMAGE
03/08/02   MERCER

1135 PM    2 WNW TINDALL             MO   60 MPH TSTM GUST
03/08/02   GRUNDY                         REPORTED BY HAM RADIO
                                          OPERATOR.

1135 PM    2 NW SPICKARD             MO   65 MPH TSTM GUST
03/08/02   GRUNDY                         REPORTED BY HAM RADIO
                                          OPERATOR.

1152 PM    HARRIS                    MO   59 MPH TSTM GUST
03/08/02   SULLIVAN                       REPORTED BY HAM RADIO
                                          OPERATOR.

1200 AM    WHEELING                  MO   60 MPH TSTM GUST
03/09/02   LIVINGSTON

1200 AM    WHEELING                  MO   .75 INCH HAIL
03/09/02   LIVINGSTON                     REPORTED BY HAM RADIO
                                          OPERATOR.

1203 AM    CARROLLTON                MO   WIND DAMAGE
03/09/02   CARROLL
Special weather statement, Mar 9, 12:33 AM CST, 4 minutes before
KSZ057-060-105-MOZ005>007-014>016-022>024-029>031-037-038-043-053-
090730-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1233 AM CST SAT MAR 9 2002

SEVERE THUNDERSTORM WATCH NUMBER 12 HAS BEEN CANCELLED AS OF 1233 AM
CST SATURDAY MORNING. COUNTIES NO LONGER UNDER THIS SEVERE
THUNDERSTORM WATCH INCLUDE...

IN MISSOURI:

BATES...CALDWELL...CARROLL...CASS...CLAY...DAVIESS...GRUNDY...
HARRISON...JACKSON...LAFAYETTE...LINN...LIVINGSTON...MERCER...
PUTNAM...RAY AND SULLIVAN.

IN KANSAS:

JOHNSON...LINN AND MIAMI.

THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS DIMINISHED ACROSS THE
AREA.

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 9:44 PM CSTSevere Thunderstorm WarningEAXAndrew, Holt46 min
Mar 8, 9:58 PM CSTSevere Thunderstorm WarningEAXBuchanan, Platte62 min
Mar 8, 10:17 PM CSTSevere Thunderstorm WarningEAXDeKalb, Gentry, Worth58 min
Mar 8, 10:35 PM CSTSevere Thunderstorm WarningEAXClinton55 min
Mar 8, 10:52 PM CSTSevere Thunderstorm WarningEAXClay, Jackson, Platte53 min
Mar 8, 10:53 PM CSTSevere Thunderstorm WarningEAXCaldwell, Daviess, Harrison37 min
Mar 8, 11:15 PM CSTSevere Thunderstorm WarningEAXRay60 min
Mar 8, 11:21 PM CSTSevere Thunderstorm WarningEAXGrundy, Mercer39 min
Mar 8, 11:25 PM CSTSevere Thunderstorm WarningEAXCass65 min
Mar 8, 11:29 PM CSTSevere Thunderstorm WarningEAXCaldwell, Livingston61 min
Mar 8, 11:46 PM CSTSevere Thunderstorm WarningEAXPutnam, Sullivan59 min
Mar 9, 12:03 AM CSTSevere Thunderstorm WarningEAXLinn42 min
Mar 9, 12:07 AM CSTSevere Thunderstorm WarningEAXCarroll, Chariton53 min
Mar 9, 12:29 AM CSTSevere Thunderstorm WarningEAXAdair, Macon61 min
Mar 9, 12:43 AM CSTSevere Thunderstorm WarningEAXSchuyler47 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.